Jump to content

Patrick1 - Extreme Anger Episodes


Patrick1

Recommended Posts

Hi, I'm new to the forum. I've been on 20mgs of citalopram daily for about four years. I've tried three times now to withdraw from the drug, but end up stopping when I experience flashes of extreme and intense anger. It is a feeling of white hot, intense emotion. This wouldn't be so bad if it hadn't boiled over a couple of times at work when I have ended up literally screaming at a co-worker over a relatively mild irritation. On such occasions, I have made self-deprecating remarks afterwards about 'coming off my meds' with the targets of my tantrums having no idea I am being completely serious.

 

I remain keen to come off the pills. Apart from this brief symptoms, I'm feeling much better these days. My withdrawal is managed. For three weeks, I cut the pills in half to reduce to 10mgs a day. In the past week, I have started taking 10mgs every second day. So I'm not rushing it.

 

Why am I cutting the drugs? While on Citalopram, I gradually began to sense I did not feel anything strongly any more. I wasn't depressed, but life was a bit of a flat-liner. I didn't cry. But then I didn't laugh hysterically either. Nothing was thrilling me anymore. And I wasn't dreaming at all, whereas I always previously had vivid dreams and fantasies. I first put it down to age (I''m in my early 50s) and my Irish ancestory, but I now suspect the drugs have contributed to levelling everything out into a sort of beige nothingness.

 

While I welcome the return of intensity of emotion, I don't really want to be completely losing my lollies in work or professional situations. What are other experiences in this regard and how did you manage it? Is this unique to Citalopram? By the way, I'm not having any other symptoms - sleeplessness or brain shocks. Just the anger flashes.

Link to comment
  • Moderator Emeritus

Hi Patrick,

 

Welcome to our lovely and caring group. You will get very good advice and lots of friendly support!

 

First of all, I want to say that skipping doses sets off withdrawal symptoms in many cases. There are some few that it works for but it's not advisable.

 

We recommend tapering at a much slower rate than you are doing. I will give you a link to explain here:

 

http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

Here is another link pertaining to Citalopram:

 

http://survivingantidepressants.org/index.php?/topic/2023-tips-for-tapering-off-celexa-citalopram/

 

I hope you find these helpful. It is possible to come off the med, the idea is to reduce it slowly enough that you feel little to no withdrawals.

 

Thank you for joining us and please add your history as follows:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

One last suggestion, if I were you, I would stop skipping days and hold for a while to allow your nervous system time to adjust.

 

Tezza

Link to comment
  • Administrator

Welcome, Patrick.

 

tezza speaks truth -- skipping doses may cause you serious problems.

 

Intense or exaggerated emotions are common withdrawal symptoms. We call them "neuro-emotions." They seem to take over in a way that's almost physical.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hi Patrick,

 

Sorry for asking but how not having dreams related to having Irish ancestors?

 

When i was tapering off of Cymbalta I had really bad rages..at times I couldn't control myself..:(

1995-2008 Low dose of Klonopin

2008/09 Tolerance WD

2009/01 C/T of Klonopin

2009/3 30 mg Mirtazepin

2010/03 switch 60 mg Lexapro

2011/3 switch 60mg Cymbalta

2011/8 Quick taper of Cymbalta

2011/09 Back to 30 mg

2012/02 Start slow taper

2103/03 Medication free

Link to comment

The Irish thing was more the temper tantrums. Red hair and all. Will take the advice about not skipping doses and take it more slowly. Thanks all.

Link to comment

I can guess that you've already been told you're doing this WAY too fast (didn't even look, I'm so sure it's been said!).

 

I want to add to this - I had this side effect, too, when I went off too fast a long time ago. It's one of the reasons I kept going back on the meds.

 

Now I'm doing the slow, slow, slow taper recommended here, and I'm doing fine. No anger issues.

 

RATHER... what I should say is... things like anxiety & anger are hitting me slowly, so I have time to adjust to these emotions and re-learn how to respond to them.

Lexapro/Escitalopram

- many attempts at taper were unsuccessful until I stopped taking hormonal birth control

- successful taper & Lexapro-free as of Dec 2015

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy